Alert archive / North Dakota / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 12, NWS Bismarck, ND

May 26, 2006Emmons County, Sioux County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at May 26, 2006, 6:16 PM CDT for Emmons County, Sioux County, North Dakota. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 26, 2006, 6:16 PM CDT (23:16 UTC)
Expired
May 26, 2006, 7:15 PM CDT
In force
59 min
Issued by
NWS Bismarck, ND
Area
Counties, with a storm outline in the text

Counties Emmons County, ND, Sioux County, ND

The radar

The Bismarck radar (KBIS), 64 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 5:02 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 11.3 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2006-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2006-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1311 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:10 PM CDT, 3 hours 6 minutes earlier.

Area forecast discussion, May 26, 3:10 PM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
310 PM CDT FRI MAY 26 2006

.SHORT TERM...TODAY THROUGH MONDAY NIGHT...
MAIN PROBLEMS TODAY ARE CONVECTION TONIGHT AND SATURDAY NIGHT.
SURFACE TROUGH EXTENDS FROM WYOMING NORTHEAST TO WESTERN NORTH
DAKOTA. COLD FRONT IN EASTERN MONTANA WITH WARM FRONT EAST-WEST
THROUGH SOUTHERN NORTH DAKOTA. CONVECTION BEGINNING TO DEVELOP IN
EASTERN WYOMING AND EXPECT THIS SPREAD NORTH AND EAST THIS AFTERNOON
AND EVENING THOUGH 18Z SOUNDINGS FROM KGGW AND KUDX SHOW SIGNIFICANT
CAP STRENGTH STILL EVIDENT WITH CIN OF -135 AT BOTH SITES. SURFACE
WOBBLES BACK AND FORTH AS MID LEVEL SOUTHWEST FLOW REMAINS PARALLEL
TO SURFACE TROUGH BUT EVENTUALLY MOVES EAST OF CWA BY SUNDAY.
FORECAST  AREA REMAINS IN SLIGHT RISK BOTH THIS EVENING AND
TOMORROW.

SUNDAY SURFACE LOW MOVES SLOWLY EAST INTO MINNESOTA WITH MID LEVEL
TROUGH MOVING OVER WESTERN NORTH DAKOTA. CONTINUED SHOWERS AND
THUNDERSTORMS WITH CHANCE POPS BUT SIGNIFICANTLY COOLER TEMPS AS
THICKNESS FALLS FROM 582 EAST TO 555 NORTHWEST CORNER.

.LONG TERM...MONDAY THROUGH THURSDAY...
TUESDAY AND WEDNESDAY THE FORECAST AREA SHOULD SEE ZONAL FLOW ALOFT
ACROSS THE FORECAST AREA WITH GOOD SURFACE MOISTURE AND INSTABILITY
THROUGH.  THE PROBLEM WILL BE THE WEAK SURFACE GRADIENT AND LACK OF
SURFACE FORCING. CONSEQUENTLY...WILL STAY WITH ON AND OFF AGAIN
SLIGHT CHANCE OF TSTMS THROUGH THE FORECAST PERIOD.  MODELS HAVE
UNDERGONE A CHANCE IN THE PAST 24 HOURS AND NOW INDICATE A UPPER
LEVEL RIDGE TO BUILD OVER THE ROCKIES BY THE END OF THE FORECAST
PERIOD. BUT THE TRANSITION IS SLOW...AND FOR NOW WILL KEEP A CHANCE
OF TSTMS OFF AND ON THURSDAY AND FRIDAY.  TEMPS SHOULD REMAIN ABOVE
NORMAL THROUGH THE PERIOD.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

HW/TSW
Hazardous weather outlook, May 26, 4:42 AM CDT, 13 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
442 AM CDT FRI MAY 26 2006

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-270945-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
442 AM CDT FRI MAY 26 2006 /342 AM MDT FRI MAY 26 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A LOW PRESSURE TROUGH WILL MOVE INTO WESTERN AND CENTRAL NORTH
DAKOTA TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP
THIS EVENING AND OVERNIGHT ACROSS THE FORECAST AREA. SOME
THUNDERSTORMS MAY BE SEVERE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED FOR
SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND SATURDAY NIGHT.

NH

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 9:20 AM CDTSevere Thunderstorm WarningBISMorton23 min
May 26, 9:41 AM CDTSevere Thunderstorm WarningBISBurleigh64 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.